Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 90, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 1, 2011, 2:56 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 2:56 PM PDT (21:56 UTC)
- Expired
- Nov 2, 2011, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
122 WHUS76 KEKA 012156 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 256 PM PDT TUE NOV 1 2011 PZZ470-475-020600- /O.CAN.KEKA.GL.W.0033.000000T0000Z-111102T0400Z/ /O.NEW.KEKA.SC.Y.0090.111101T2200Z-111102T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 PM PDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY IS NOW EFFECT UNTIL 3 AM PDT WEDNESDAY... ...THE PREVIOUS GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS OF 25 TO 35 KT AND GUSTS UP TO 40 KT WILL CONTINUE THROUGH THIS EVENING. THE WINDS WILL DIMINISH LATER TONIGHT. * SEAS: STEEP SHORT PERIOD SEAS WILL BUILD TO 16 TO 18 FT TODAY...THEN SUBSIDE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-020600- /O.CAN.KEKA.SE.W.0013.000000T0000Z-111102T0400Z/ /O.NEW.KEKA.SC.Y.0090.111101T2200Z-111102T1000Z/ /O.CAN.KEKA.SC.Y.0089.000000T0000Z-111101T2300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 256 PM PDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...THE PREVIOUS HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS: NORTH WINDS OF 20 TO 30 KT AND OCCASIONAL GUSTS UP TO 35 KT WILL CONTINUE THROUGH THIS EVENING. THE WINDS WILL DIMINISH LATER TONIGHT. * SEAS: STEEP SHORT PERIOD SEAS OF 13 TO 15 FT WILL CONTINUE TODAY. SEAS WILL SUBSIDE T0NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
380 WHUS76 KEKA 020402 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 902 PM PDT TUE NOV 1 2011 PZZ450-455-470-475-021000- /O.CON.KEKA.SC.Y.0090.000000T0000Z-111102T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 902 PM PDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS: NORTH WINDS OF 15 TO 25 KT WILL CONTINUE TO DIMINISH OVERNIGHT TONIGHT TO AROUND 5 TO 15 KT BY TOMORROW MORNING. * SEAS: SEAS OF 8 TO 12 FT WILL CONTINUE TO SLOWLY DIMINISH TONIGHT TO AROUND 5 TO 8 FT BY TOMORROW MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
147 WHUS76 KEKA 021003 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 AM PDT WED NOV 2 2011 PZZ450-455-470-475-021115- /O.EXP.KEKA.SC.Y.0090.000000T0000Z-111102T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 303 AM PDT WED NOV 2 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 5:22 AM PDT, 9 hours 34 minutes earlier.
Area forecast discussion, Nov 1, 5:22 AM PDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 522 AM PDT TUE NOV 1 2011 .SYNOPSIS...DRY AND MOSTLY CLEAR WEATHER WILL PERSIST TODAY THROUGH WEDNESDAY MORNING UNDER LIGHT OFFSHORE FLOW. A COLD UPPER TROUGH WILL APPROACH THE COAST LATE ON WEDNESDAY AND BRING A CHANCE OF RAIN AND HIGH ELEVATION SNOW BY THURSDAY MORNING. ANOTHER COLD TROUGH IS EXPECTED OVER THE WEEKEND. && .DISCUSSION...SKIES WERE CLEAR ACROSS THE FORECAST REGION EARLY THIS MORNING EXCEPT IN THE EEL AND VAN DUZEN WHERE SOME LOW CLOUDS WERE APPARENT ON SATELLITE IMAGERY. THESE CLOUDS SHOULD DISSIPATE RAPIDLY WITH HEATING AND BRISK NORTH WINDS. TEMPERATURES WERE ON THE CHILLY SIDE FOR MOST PART...BUT THE NORTH WINDS HAVE KEPT TEMPS FROM FALLING AT PLACES LIKE CRESCENT CITY AIRPORT AND PT ARENA C-MAN STATION. THE NORTH WINDS SHOULD DIE DOWN TONIGHT AS HIGH PRESSURE MOVES INTO THE GREAT BASIN AND WINDS SHIFT AROUND TO THE EAST. NO DOUBT GUSTY EASTERLIES WILL DEVELOP OVER THE EXPOSED RIDGES TONIGHT BUT FOR THE MOST PART...WINDS WILL BE LIGHT OR CALM IN THE VALLEYS. WITH DRY AIR...CLEAR SKIES AND CALM WINDS EXPECT FROST TO DEVELOP BY EARLY WED. THUS HOISTED A FROST ADVISORY FOR COASTAL AREAS. AFTER A COOL AND CRISP MORNING ON WED...EXPECT IT WILL ANOTHER FINE DAY AS A FRONT APPROACHES THE COAST. HIGH CLOUDS SHOULD INVADE THE SKIES...BUT IT LOOKS LIKE THICK AND RAIN BEARING CLOUDS WILL HOLD OFF TIL WED NGT. FRONTAL PASSAGE TIMING IS STILL A LITTLE SKETCHY. GFS WAS A TAD FASTER WITH PRECIP GENERATION FROM THE FRONT THAN THE NAM12. THE NAM12 STILL HAS RAIN BY 5 AM THU ACROSS THE NORTHERN HALF OF THE DISTRICT AND BY 11 AM SOUTH. A COLD UPPER TROUGH WILL FOLLOW ON THU. THIS TROUGH HAS DECENT DYNAMICS AND COLD AIR ALOFT BUT NOT MUCH IN THE WAY OF MOISTURE. WE SHOULD SEE NUMEROUS OR SCATTERED SHOWERS ON THU IN THE COOL AND WEAKLY UNSTABLE AIR BEHIND THE FRONT. SNOW LEVELS WILL FALL TO 4000-4500 FEET BUT ACCUMULATION WILL MOST LIKELY BE LIGHT. WITH 500MB TEMPS PLUNGING TO -30C ON THU...SUSPECT WE MAY SEE ISOLATED LOW TOP TSTMS OVER THE WATERS. SOLUTIONS APPEARED TO BE IN GOOD AGREEMENT ON MOVING THE UPPER TROUGH EAST BY FRIDAY MORNING. THUS WENT MOSTLY DRY ON FRI EXCEPT ALONG THE NORTH COAST WHERE A FEW LINGERING SHOWERS MAY CREEP ONSHORE. NEXT SYSTEM SHOULD TAKE AIM ON THE REGION SATURDAY INTO SATURDAY NIGHT. THIS STORM APPEARS TO HAVE SLIGHTLY MORE MOISTURE AND MAY END UP BRING MORE RAIN THAN THE FIRST. LA NINA WEATHER PATTERN DOES NOT CHANGE MUCH NEXT WEEK. SO SUSPECT WE WILL CONTINUE TO SEE PERIODIC RAIN OR SNOW. LATEST GFS HAS THE NEXT ONE AFFECTING NW CA WITH MORE PRECIP ON TUE OR TUE NIGHT NEXT WEEK. THE ECMWF WAS NOT IN SYNC HOWEVER. TIMING IS STILL DUBIOUS...BUT I DID BEEF UP THE PRECIP CHANCES ABOVE CLIMO ON TUE. && .AVIATION...MOSTLY CLEAR SKIES ARE EXPECTED TO PREVAIL THRU THIS TAF CYCLE. GUSTY WINDS WILL CONTINUE AT COASTAL LOCATIONS THRU MOST OF THE DAY. INCLUDED LLWS AT KCEC EARLY THIS MORNING FOR PERIODS WHERE SFC WINDS PARTIALLY DECOUPLE FROM STRONG BOUNDARY LAYER WINDS. /SEC && .MARINE...N GALES ARE EXPECTED TO CONTINUE INTO THE EVENING OVER THE OFFSHORE WATERS WITH OCCASIONAL GUSTS TO GALE FORCE. WINDS AND SEAS WILL SUBSIDE LATER TONIGHT. HAVE LEFT EXISTING HEADLINES UNCHANGED. NW SWELLS ARE EXPECTED TO INCREASE LATER IN THE WEEK WITH HEIGHTS OF 14 TO 15 FT POSSIBLE. /SEC && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY UNTIL 4 PM PDT THIS AFTERNOON PZZ450-455. HAZARDOUS SEAS WARNING UNTIL 9 PM PDT THIS EVENING PZZ450-455. GALE WARNING UNTIL 9 PM PDT THIS EVENING PZZ470-475. FROST ADVISORY FROM 2 AM TO 8 AM PDT WEDNESDAY CAZ001-002. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Nov 1, 5:30 AM PDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 530 AM PDT TUE NOV 1 2011 CAZ001-002-021200- REDWOOD COAST-MENDOCINO COAST- 530 AM PDT TUE NOV 1 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EARLY WEDNESDAY MORNING. RAIN AND UNSETTLED WEATHER WILL ARRIVE WEDNESDAY NIGHT AND THURSDAY. MORE RAIN AND SHOWERS ARE ANTICIPATED FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-004-076-021200- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 530 AM PDT TUE NOV 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST IS EXPECTED IN THE VALLEYS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AREAS OF FROST IS EXPECTED IN THE VALLEYS EARLY WEDNESDAY. UNSETTLED WEATHER WITH SNOW IN THE MOUNTAINS IS EXPECTED WEDNESDAY NIGHT AND THURSDAY. ANOTHER STORM IS ANTICIPATED FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:54 AM PDT | Frost Advisory | EKA | 26 hr | |
| Nov 1, 3:41 PM PDT | Freeze Warning | EKA | 12 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.